African Journal of Applied Statistics

Robust Regression Using Multiple Repeated Median of Slope

Bamidele Mustapha OSENI

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A generalization of the Repeated Median of Slope (RMS) is carried out to accommodate multiple regression models. This is obtained through the investigation of the behavior of total change in the dependent variable with respect to an independent variable. The asymptotic behavior of the estimator is investigated when certain percentage of the observations come from contamination-outlier generating unknown distribution. The performance of the estimator is compared with that of the ordinary least square (OLS) and huber estimator using bias, variance and RMSE. Expectedly, the estimator is consistent and more efficient than the OLS and huber when the observations are contaminated with outlier. Though using RMSE as evaluation criteria its performance is comparably very poor.

Résumé

Une généralisation de la méthode de la médiane répétée du coefficient à l'origine est mise en oueuvre pour améloirer les méthodes de regression multiples. Ceci est opérée par l'investigation du comportement de la variable dépendante par rapport à la variable indépendante lorsque la première subit un changement total. Le comportement asymptotique est étudiée lorsqu'un certain pourcentage des observations provient d'une distribution inconnue générant des contaminations tendant à l'aberration (outliers). L'estimateur obtenu est plus performant, dans les conditions décrites plus hait, que ceux de la méthode des moindres carrés et de la méthode Uber par le biais et la variance. Cependant, par le RMSE, elle est moins efficace.

Article information

Source
Afr. J. Appl. Stat., Volume 4, Number 1 (2017), 231-240.

Dates
First available in Project Euclid: 16 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.ajas/1557972220

Digital Object Identifier
doi:10.16929/ajas/2017.231.212

Subjects
Primary: 62Gxx: Nonparametric inference 62Jxx: Linear inference, regression

Keywords
outliers robust statistic estimator repeated median of slope multiple repeated median of slope contamination median regression Monte Carlo

Citation

OSENI, Bamidele Mustapha. Robust Regression Using Multiple Repeated Median of Slope. Afr. J. Appl. Stat. 4 (2017), no. 1, 231--240. doi:10.16929/ajas/2017.231.212. https://projecteuclid.org/euclid.ajas/1557972220


Export citation